An Integral Digit Derivative Basis for Carlitz Prime Power Torsion Extensions
Andreas Maurischat; Rudolph Perkins
Publications Mathématiques de Besançon no. 1  (2019), p. 131-149

We build on work of Anglès–Pellarin concerning evaluations of the Anderson–Thakur function and its hyperderivatives at roots of unity.

Let 𝔭 be a monic irreducible polynomial in A:=𝔽 q [θ], the ring of polynomials in the indeterminate θ over the finite field 𝔽 q , let ζ be a root of 𝔭 in an algebraic closure of 𝔽 q , and let K:=𝔽 q (θ). For each positive integer n, let λ n be a generator of the A-module of Carlitz 𝔭 n -torsion. We give a basis for the ring of integers A[ζ,λ n ]K(ζ,λ n ) over A[ζ]K(ζ) which consists of monomials in the hyperderivatives of the Anderson–Thakur function ω evaluated at the roots of 𝔭, and which, after suitable ordering, provides an upper triangular, block diagonal representation of the action of Galois. For each n2, we also give an explicit integral element whose Galois orbit provides a field normal basis for the extension K(ζ,λ n )/K(ζ,λ 1 ).

Nous développons le travail d’Anglès–Pellarin sur l’évaluation aux racines de l’unité de la fonction d’Anderson–Thakur et de ses hyperdérivées.

Soit 𝔭 un polynôme irréductible unitaire dans A=𝔽 q [θ], l’anneau des polynômes en l’indéterminée θ et à coefficients dans le corps fini 𝔽 q , soit ζ une racine de 𝔭 dans une clôture algébrique de 𝔽 q , et soit K=𝔽 q (θ). Pour chaque entier n, soit λ n une générateur du A-module des points de 𝔭 n -torsion du module de Carlitz. Nous donnons une base pour l’anneau des entiers A[ζ,λ n ]K(ζ,λ n ) sur A[ζ]K(ζ) qui consiste en les monômes des hyperdérivées de la fonction d’Anderson–Thakur ω évaluée aux racines de 𝔭, et qui, après un ordre convenable, fournit une représentation triangulaire supérieure, diagonale par bloc de l’action de Galois. Pour chaque n2, nous donnons aussi un élément entier dont l’orbite galoisienne fournit une base normale du corp pour l’extension K(ζ,λ n )/K(ζ,λ 1 ).

Received : 2017-01-26
Published online : 2019-10-15
Classification:  11G09,  11R60,  11M38
Keywords: Anderson–Thakur function, Carlitz module, Goss L-series
@article{PMB_2019___1_131_0,
     author = {Andreas Maurischat and Rudolph Perkins},
     title = {An Integral Digit Derivative Basis for Carlitz Prime Power Torsion Extensions},
     journal = {Publications Math\'ematiques de Besan\c con},
     publisher = {Presses universitaires de Franche-Comt\'e},
     number = {1},
     year = {2019},
     pages = {131-149},
     language = {en},
     url = {https://pmb.centre-mersenne.org/item/PMB_2019___1_131_0}
}
Maurischat, Andreas; Perkins, Rudolph. An Integral Digit Derivative Basis for Carlitz Prime Power Torsion Extensions. Publications Mathématiques de Besançon, no. 1 (2019), pp. 131-149. pmb.centre-mersenne.org/item/PMB_2019___1_131_0/

[1] Akira Aiba Carlitz Modules and Galois Module Structure, J. Number Theory, Tome 62 (1997) no. 1, pp. 213-219 | Zbl 0867.11079

[2] Akira Aiba Carlitz Modules and Galois Module Structure II, J. Number Theory, Tome 68 (1998) no. 1, pp. 29-35 | Zbl 0916.11057

[3] Greg W. Anderson t-motives, Duke Math. J., Tome 53 (1986), pp. 457-502 | Zbl 0679.14001

[4] Greg W. Anderson; Dinesh S. Thakur Tensor powers of the Carlitz module and zeta values, Ann. Math., Tome 132 (1990) no. 1, pp. 159-191 | Zbl 0713.11082

[5] Bruno Anglès Bases normales relatives en caractéristique positive, J. Théor. Nombres Bordx, Tome 14 (2002) no. 1, pp. 1-17 | Zbl 1020.11069

[6] Bruno Anglès; Federico Pellarin Universal Gauss-Thakur sums and L-series, Invent. Math., Tome 200 (2014) no. 2, pp. 653-669 | Zbl 1321.11053

[7] Bruno Anglès; Federico Pellarin; F. Tavares Ribeiro Arithmetic of positive characteristic L-series values in Tate algebras, Compos. Math., Tome 152 (2016) no. 1, pp. 1-61 | Zbl 1336.11042

[8] Bruno Anglès; Lenny Taelman; Vincent Bosser Arithmetic of characteristic p special L-values, Proc. Lond. Math. Soc., Tome 110 (2015) no. 4, pp. 1000-1032 | Zbl 1328.11065

[9] Keith Conrad The Digit Principle, J. Number Theory, Tome 84 (2000) no. 2, pp. 230-257 | Zbl 1017.11061

[10] Federico Pellarin Values of certain L-series in positive characteristic, Ann. Math., Tome 176 (2012) no. 3, pp. 2055-2093 | Zbl 1336.11064

[11] Federico Pellarin A note on certain representations in characteristic p and associated functions, J. Number Theory, Tome 176 (2017), pp. 420-438 | Zbl 1368.11103

[12] Michael Rosen Number Theory in Function Fields, Springer, Graduate Texts in Mathematics, Tome 210 (2002) | Zbl 1043.11079